SIGN UP

Eczema / Dermatitis

Avatar Image
Misky | 10:30 Tue 15th May 2018 | Body & Soul
11 Answers
Me again, sorry. I finally have an appointment to the GP after a few weeks' waiting, but today already feels very long. I had what the GP decided in February was eczema on a patch on the back of my hand. He prescribed a steroid ointment and Zeroderm. They calmed that patch down a little,but then my palms (both) started to itch, then blister, and eventually (last Friday) scale over. When the GPs produce didn't work on my palms I tried Double Base, shop bought steroid cream, Childs Farm, Eumovate. The dead skin on my palms is now so sore, and the bits that are peeling off are like splinters of glass, they hurt everything they touch and nothing seems to soften them. And now, to top it all, the places that had sort of cleared, are starting to itch as if it's all going to start again. Last week I also developed a different rash of larger spots (not itchy) on my forearms. Of course I've been poring over the internet and have one theory but I wonder, have any of you ABs suffered with this and found a way out the other side?

Answers

1 to 11 of 11rss feed

Best Answer

No best answer has yet been selected by Misky. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Are you on any long term medication, some can cause red peeling skin on your hands especially the palms. Have you been exposed to different chemicals e.g. hair colours, diy cleaners or strippers, and have you been under any extra stress. Best to work out possible cause first.
Wear cotton gloves to protect the skin from contact with other surfaces. And hopefully Sqad will be along shortly.
squad is here but can only agree with the post of rowan.

my knowledge of Dermatology is minimal BUT.....it sounds like Pomphylox......which is a type of eczema.
Steroids are the mainstream of treatment (creams) but if the reaction does not improve then steroids by mouth should be given.
Vitamin A is also recommended ( I think ;-)

My advice is to continue with the steroids and see if you can et your appt with the GP expedited.
Question Author
Thanks Rowanwitch, I'm not on any medication and I haven't changed anything I use. I've always been careful coz I react to pets and dust, nikel, all the usual stuff. In January, I stopped taking the contraceptive pill and within a week I was having the hot flushes, etc. On looking round the internet, I think the double-dip in estrogen may have caused it, as it started just a couple of weeks later. But that's just my keyboard-gp theory and I'm not sure if it's a real thing. It's really getting me down now. I'm sitting here having hot flushes but wearing cotton gloves! Thanks for the suggestions though x
Question Author
Thanks Sqad, I'll look that one up too. It's something else for the GP to think about. My appt. is tomorrow - at last! I made it a couple of weeks ago -it was the first one I could get, but part of me hoped it would have all cleared up and I could cancel it. I'll also check out Vitamin A x
A low strength retinol cream might help if the steroid cream doesnt but very low strength not prescription levels. The sort you would buy for your face.
Question Author
That's worth a try too, Rowanwitch - and I must have built up enough Boots points by now, so that I can get one for free! Thank you x
-- answer removed --
Question Author
Thanks CarlaR, that's nice of you x
I was diagnosed with guttate psoriasis and was prescribed a steroid cream and my skin started to peel off. I stopped using it and went to the doctor, who said it would take a week to stop peeling, as the steroids would take that long to get out of my skin. I now just use zeroderm ointment and zerobase cream and ordinary chemist shop emollient cream. When it did itch at first, I found calamine lotion was brilliant. I have also used a prescribed steroid cream for contact dermatitis on my hands and found that, if I used it for a short period it helped, but then if I continued to use it, the rash seemed to come back worse than before, so now I only use it for five or six days then stop and the healing process seems to continue without any problems.
I suffer with very bad eczema on my arms and legs which gets extremely bad in the summer. I tried everything the doctors threw at me but nothing seemed to work until one of them suggested an E45 product. I am allergic to the normal E45 cream but they do an Intensive Repair cream which I have found is very good on my eczema. It might be worth giving that a go. You can buy it from mosty supermarkets in the skincare department.
Question Author
Thank you both - I am keeping these answers so if something doesn't work I can move on to the next thing, giving each a few weeks. GP has given me a new ointment instead of Zeroderm, another tube of the steroid ointment, antibiotics in case what I have is infected, and some HRT. He didn't know what the spots on my forearms might be. I don't know any of the names of the new things at the minute as the prescriptions are at Boots, ready to pick up later. At least I can type with these cotton gloves on! I'm putting all my faith in this new lot. Oh, and I have an appt. to see Community Dermatologist on 3rd July - first day of my new job looking after step-granddaughter.

1 to 11 of 11rss feed

Do you know the answer?

Eczema / Dermatitis

Answer Question >>